MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Pain (1994)
Date of Event 03/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation and added clinical review.Cause of the injury was not determined due to insufficient clinical details.
 
Event or Problem Description
An impella cp device was inserted percutaneously into the right femoral artery in a 71-year-old female with a past medical history of coronary artery disease (cad) presenting in scai stage c shock on intotropes, vassopressors, and respiratory support via nasal cannula (nc) prior to initiation of support.The impella was inserted for ventricular support prior to protected percutaneous coronary intervention (ppci) of the left anterior descending (lad) artery and left circumflex (lcx) artery.Prior to vascular access, the patient had weak pulses in the lower right limb.The patient was noted to have peripheral artery disease (pad)/peripheral vascular disease (pvd).During or after introducer insertion, the patient became uncomfortable and complained of pain in the lower right limb distal to the vascular access point.The patient was successfully weaned, and the impella device was explanted in the procedural area and preclosed with perclose proglide x 2.Post-explant, distal pulses did not return as expected consistent with limb ischemia.A femoral angiogram revealed positive flow past the access point.The post-procedure outcome was survived at explant.Limb ischemia may be influenced by patient specific factors such as severe peripheral vascular disease (pad/pvd), underlying critical illness, and vascular access characteristics.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
OSCOR CARIBE LLC
zona franca las americas
autopista las americas km 22
santo domingo
DO  
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key24619365
Report Number1220648-2026-05451
Device Sequence Number9585824
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250718(10)S9998666
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9998666
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight49 KG
Patient EthnicityNon Hispanic
Patient RaceWhite